Alert archive / South Carolina / Tornado Warnings in 2023
Tornado Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jul 14, 2023, 5:32 PM EDT for Horry County, South Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 5:32 PM EDT (21:32 UTC)
- Expired
- Jul 14, 2023, 6:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Horry County, SC
The radar
The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:37 PM EDT | TSTM WND DMG | 5 Ese Galivants Ferry, SC | A few trees down on house. Report relayed via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WFUS52 KILM 142132
TORILM
SCC051-142200-
/O.NEW.KILM.TO.W.0005.230714T2132Z-230714T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
532 PM EDT Fri Jul 14 2023
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
West central Horry County in northeastern South Carolina...
* Until 600 PM EDT.
* At 532 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Galivants Ferry, or 12 miles south of Mullins,
moving southeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bayboro around 550 PM EDT.
Horry and Adrian around 600 PM EDT.
Other locations impacted by this tornadic thunderstorm include Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3389 7926 3390 7927 3403 7930 3403 7929
3404 7927 3406 7925 3407 7925 3407 7924
3408 7924 3412 7908 3396 7883 3388 7926
TIME...MOT...LOC 2132Z 335DEG 13KT 3403 7917
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RJB2 follow-up statements
869
WWUS52 KILM 142150
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
550 PM EDT Fri Jul 14 2023
SCC051-142200-
/O.CON.KILM.TO.W.0005.000000T0000Z-230714T2200Z/
Horry SC-
550 PM EDT Fri Jul 14 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR WEST
CENTRAL HORRY COUNTY...
At 549 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Horry, or 11 miles northwest of Conway, moving south
at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Horry County, including the following locations...
Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3389 7926 3390 7927 3403 7930 3403 7929
3404 7927 3405 7926 3405 7912 3391 7907
3388 7926
TIME...MOT...LOC 2149Z 016DEG 13KT 3396 7919
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RJB598
WWUS52 KILM 142200
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
600 PM EDT Fri Jul 14 2023
SCC051-142209-
/O.EXP.KILM.TO.W.0005.000000T0000Z-230714T2200Z/
Horry SC-
600 PM EDT Fri Jul 14 2023
...THE TORNADO WARNING FOR WEST CENTRAL HORRY COUNTY WILL EXPIRE AT
600 PM EDT...
The storm which prompted the warning has weakened and is
likely no longer capable of producing a tornado.
Therefore, the warning will be allowed to expire. However strong
winds, frequent lightning and heavy rain are still possible with
this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wilmington.
LAT...LON 3389 7926 3390 7927 3403 7930 3403 7929
3404 7927 3405 7926 3405 7912 3391 7907
3388 7926
TIME...MOT...LOC 2159Z 335DEG 13KT 3393 7917
$$
RJBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jul 14, 4:21 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 14, 4:21 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
421 PM EDT Fri Jul 14 2023
.SYNOPSIS...
An approaching cold front will help to produce enhanced shower
and thunderstorm activity over the weekend. Bermuda high
pressure will then produce fairly typical summertime weather
with heat, humidity, and afternoon storm chances through much
of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
Scattered thunderstorms, concentrated across northern half of the
CWA, have been very efficient rain makers today. Abundant moisture
with PWATs over 2.2" and MLCAPE values around 3000 J/kg allows for
prime environment for deep moisture convection. Few strong have
shown elevated velocity signatures on radar, with wet microbursts
being a concern, but thus far no severe reports have been received.
MRMS radar totals indicate almost 3" of rain has fallen in parts of
Bladen and Pender counties. Isolated heavy rain and gusty winds
remain possible through this evening, with additional storms
developing to the northwest associated with an upper shortwave. Rain
chances finally around midnight tonight. Low temps tonight in the
mid 70s due to lingering clouds and moist atmosphere.
Moist atmosphere remains across the Southeast tomorrow with PWATs
over 2" and CAPE > 2000 J/kg. Expect a repeat tomorrow morning of
the last couple of days with isolated storms moving onshore in the
southerly flow, primarily impacting Cape Fear region after sunrise
through late morning. In the afternoon, sea breeze and diurnal
heating with cloud breaks will be primary mechanism for storm
initiation. Highs forecasted around 90F, with continued dewpoints in
the mid to upper 70s creating another muggy day with heat indices at
or above 100F.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Mid-level troughing and embedded vorticity impulses will help
to maintain thunderstorm coverage above seasonal norms from the
daytime into Saturday night. A more robust shortwave is progged
to track through the central Appalachians and drive a cold
front towards our area from the west as well, which should help
keep scattered showers and storms ongoing through the night,
although they should generally decrease in coverage as the night
goes on and nocturnal cooling/stabilization occurs. As is
typical during the summer, this cold front will slow down and
will help to enhance shower and storm coverage once again during
the day on Sunday. The cold front should seep into our area
from the northwest on Sunday night and may push through most of
the area by sunrise on Monday. Primary threats with these storms
will be heavy rainfall, gusty winds, and frequent lightning.
With dewpoints staying in the mid-upper 70s, very muggy
conditions will continue with overnight lows in the mid-upper
70s and highs in the low 90s. Heat indices pushing above 105F
may require a Heat Advisory across most of area, except for the
coastline.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Weak surface high pressure building in behind the cold front
will help to bring moisture levels down slightly on Monday,
knocking PWATs down to around 2" with dewpoints falling into
the low-mid 70s. This will help to keep heat indices a bit
lower, mainly in the low 100s, but this is still dangerous for
those performing outdoor activities during the day without
frequent breaks. With the passage of the cold front, shower and
storm coverage should be lower and mainly confined to near the
coast with the sea breeze as the main forcing mechanism.
Through the first half of the new week, mid-level troughing
will dampen out with rising heights resulting in increasing heat
and humidity. From midweek onward, mid-level ridging will
continue building in from the west with temps rising further
while dewpoints remain in the middle 70s. This will bring heat
indices past advisory-level thresholds during the afternoon for
much of the week. A more typical summertime pattern will
dominate as well, with isolated pop-up showers and storms
mainly focused along the sea breeze and near the piedmont
trough. The potentially dangerous heat and humidity for a
prolonged period will increase the risk of heat illness among
those performing outdoor activities, so plan accordingly.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Scattered convection across the area will produce low
visibilities, heavy rainfall, and gusty winds for any terminals
they impact. Increased convective coverage is expected from the
west- northwest late this afternoon into evening hours, around
22z-3z. Have included TSRA TEMPO groups for KFLO and KLBT, with
lower confidence in storm coverage towards the coast. Another
round of stratus possible during pre-dawn hours into early
tomorrow morning inland, currently forecasted in MVFR range
though IFR can't be ruled out. Isolated storms expected to
develop tomorrow morning, similar to last couple days, moving
onshore and impacting Cape Fear/coastal terminals. Winds remain
out of the south, outside of any variable gusts from
thunderstorms.
Extended Aviation Outlook... VFR to dominate except for periodic
MVFR/IFR conditions from thunderstorm/shower activity Fri
evening and Sat into Sat night. Otherwise, just the normal
diurnally driven convection Sun thru Tue.
&&
.MARINE...
Through Saturday...
South-southwest winds prevail across the coastal waters through
tomorrow with Bermuda high offshore. Developing surface trough
inland will lead to increased winds late Saturday with sustained
speeds around 15-20 kts and gusts up to 25 kt. Seas linger
around 3 feet, combination of S wind wave and ESE swell, with
slight increase to wave heights late Saturday in response to
increased winds. Best chance for isolated storms over the waters
will be during pre-dawn hours into early Saturday.
Saturday night through Wednesday...
South winds of 15-20 kts at the start of the period will veer
to southwesterly on Sunday ahead of a cold front while seas
build into the 3-4 ft range. Wave groups will be a combination
of SSW 3-4 ft wind waves and ESE 2 ft swells at 9 sec through
Sunday. Wind gusts may briefly touch the SCA threshold of 25
kts during Saturday night, but this will be for a short time
before weakening. On Sunday night, winds gradually weaken and
veer to WNW by daybreak as the cold front settles in while seas
gradually subside into the 2-3 ft range. However, the front is
expected to dissipate and winds will back to the south by Monday
afternoon. A general south to southwest wind will continue
through Wednesday with seas mainly in the 2-3 ft range,
primarily driven by wind waves with a weak ESE swell continuing.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...ABW
LONG TERM...ABW
AVIATION...VAO
MARINE...VAO/ABWHazardous weather outlook, Jul 14, 3:43 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 343 PM EDT Fri Jul 14 2023 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-054-055-058-059- 151945- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Central Horry-Northern Horry- 343 PM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-151945- Coastal Georgetown- 343 PM EDT Fri Jul 14 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-151945- Inland New Hanover- 343 PM EDT Fri Jul 14 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. Coastal Flood Advisories possible for minor coastal flooding along the lower Cape Fear River during the evening high tides through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-151945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 343 PM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-151945- Coastal Brunswick- 343 PM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate rip current risk likely this weekend. Heat Advisories will be possible Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-151945- Coastal Pender-Coastal New Hanover- 343 PM EDT Fri Jul 14 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Advisories will be possible Sunday through next week. Elevated rip current risk may linger Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 2:39 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Wilmington NC
239 PM EDT Fri Jul 14 2023
NCZ096-099-105>107-109-141915-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Bladen NC-
239 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northwestern New
Hanover, southern Pender, southeastern Bladen, northeastern Brunswick
and east central Columbus Counties through 315 PM EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rocky Point, or 7 miles south of Burgaw, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burgaw, Hampstead, Northwest, Topsail Beach, Point Caswell, Long
Creek, Cape Fear Community College North Campus, Montague, Rooks,
Malpass Corner, Ashton, Rocky Point, Topsail, Currie, Castle Hayne,
The Borough, Phoenix, Delco, Riegelwood and Woodside.
This includes the following highways...
Interstate 40 between mile markers 401 and 416.
Interstate 140 between mile markers 15 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3434 7767 3424 7826 3441 7826 3447 7823
3449 7818 3458 7773 3439 7759
TIME...MOT...LOC 1838Z 324DEG 20KT 3445 7793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 3:14 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
314 PM EDT Fri Jul 14 2023
NCZ105>109-142015-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Coastal New Hanover NC-Inland Pender NC-
314 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of New Hanover, south
central Pender and northeastern Brunswick Counties through 415 PM
EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm over
Castle Hayne, or 11 miles north of Wilmington, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Wrightsville Beach, Johnny Mercer Pier, Rich
Inlet, Figure Eight Island, Hampstead, Bishop, Hightsville, Cape Fear
Community College North Campus, Wilmington International Airport,
Murrayville, Castle Hayne, University Of North Carolina At
Wilmington, Phoenix, Scotts Hill, Ogden, Mayfaire, Wrightsboro and
Batarora.
This includes the following highways...
Interstate 40 between mile markers 409 and 416.
Interstate 140 between mile markers 15 and 20.
US Route 17 in Brunswick County between mile markers 39 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3431 7770 3429 7772 3427 7775 3419 7780
3418 7795 3419 7796 3418 7796 3416 7822
3441 7805 3444 7784 3433 7767
TIME...MOT...LOC 1913Z 336DEG 13KT 3438 7790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 3:17 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
317 PM EDT Fri Jul 14 2023
NCZ087-096-099-142015-
Robeson NC-Columbus NC-Bladen NC-
317 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southwestern Bladen,
east central Robeson and northwestern Columbus Counties through 415
PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm over
Abbottsburg, or 8 miles southwest of Elizabethtown, moving southeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whiteville, Elizabethtown, Chadbourn, Bladenboro, Boardman,
Abbottsburg, Lisbon, Lagoon, Sidney, Elkton, Emerson, Southeastern
Community College, Williams, Evergreen, Brunswick, Clarkton, Columbus
Regional Healthcare System and Bladen County Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3446 7896 3468 7865 3454 7837 3418 7879
TIME...MOT...LOC 1917Z 336DEG 13KT 3454 7873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 4:03 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wilmington NC
403 PM EDT Fri Jul 14 2023
NCZ087-099-SCZ024-033-059-142100-
Robeson NC-Columbus NC-Marion SC-Northern Horry SC-Dillon SC-
403 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southern Robeson,
west central Columbus, southeastern Dillon, northwestern Horry and
northeastern Marion Counties through 500 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kemper, or near Mullins, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mullins, Tabor City, Fair Bluff, Lake View, Zion, Cherry Grove,
Gapway, Clarendon, Green Sea, Smithboro, Aynor, Nichols, Cerro Gordo
and Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3425 7934 3439 7908 3424 7872 3398 7920
TIME...MOT...LOC 2003Z 291DEG 13KT 3427 7919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 5:11 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
511 PM EDT Fri Jul 14 2023
SCZ033-058-059-142145-
Marion SC-Northern Horry SC-Central Horry SC-
511 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northwestern Horry
and northeastern Marion Counties through 545 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Galivants Ferry, or 9 miles south of Mullins, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullins, Horry, Galivants Ferry, Adrian, Gapway, Brittons Neck,
Bayboro, Allsbrook, Rains, Aynor, Nichols and Carolinas Hospital
System - Marion.
This includes SC Highway 22 near mile marker 4, and between mile
markers 6 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wilmington.
&&
LAT...LON 3421 7934 3426 7908 3396 7887 3390 7940
TIME...MOT...LOC 2110Z 340DEG 18KT 3407 7919
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJBSpecial weather statement, Jul 14, 5:24 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
524 PM EDT Fri Jul 14 2023
SCZ017-142215-
Marlboro SC-
524 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northern Marlboro
County through 615 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chavistown, or 10 miles south of Rockingham, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennettsville, Mccoll, Chavistown, Wallace, Gibson and Tatum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3481 7968 3463 7946 3452 7983 3460 7981
3461 7980 3461 7978 3464 7980 3465 7980
3466 7982 3466 7983 3469 7987 3474 7989
3477 7993 3480 7993
TIME...MOT...LOC 2124Z 335DEG 13KT 3479 7974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:03 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jul 14, 4:05 PM EDT | Areal Flood Advisory | ILM | Dillon, Horry, Marion | 115 min |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 61 min |
| Jul 14, 5:11 PM EDT | Special Weather Statement | ILM | Marion | 34 min |
| Jul 14, 5:24 PM EDT | Special Weather Statement | ILM | Marlboro | 51 min |
| Jul 14, 5:58 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 47 min |
| Jul 14, 6:08 PM EDT | Areal Flood Advisory | ILM | Marlboro | 2 hr |
| Jul 14, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 39 min |
| Jul 14, 6:34 PM EDT | Special Weather Statement | ILM | Florence | 56 min |
| Jul 14, 6:57 PM EDT | Flash Flood Warning | ILM | Florence, Horry, Marion | 3 hr |
| Jul 14, 7:24 PM EDT | Areal Flood Advisory | ILM | Florence, Marion, Williamsburg | 3 hr |
Nearby
Tornado Warnings in South Carolina, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.